Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 30, 2019, 4:21 PM MDT for Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 30, 2019, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Grant County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS83 KLBF 302221
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Sun Jun 30 2019
NEZ023-302300-
Grant NE-
421 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 500
PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hyannis, or 22 miles north of Arthur, moving northeast
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hyannis, Whitman, Carr Lake, Pratt Lake and Duluth.
This includes the following highways...
Highway 2 between mile markers 143 and 164.
Highway 61 between mile markers 143 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central Nebraska.
LAT...LON 4196 10192 4209 10165 4209 10143 4192 10142
4179 10180
TIME...MOT...LOC 2220Z 236DEG 11KT 4190 10178
$$
Jurgensen/CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:36 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 1:36 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 236 PM CDT Sun Jun 30 2019 .SHORT TERM...(This evening through Monday night) Issued at 234 PM CDT Sun Jun 30 2019 Upper level ridging is in the process of flattening and settling back over the Southern Plains. This has allowed a stationary front that has been located across South Dakota to sink south into northern Nebraska. The front will continue to slowly sink south and be located from around O'Neill to North Platte to Imperial by Monday afternoon. This front will be the focus for thunderstorm development tonight through Monday night. Thunderstorms are developing this afternoon in a moist/unstable upslope environment across northeast Wyoming. Several of the CAMs have this development depicted correctly, and grow this activity upscale into a forward propagating MCS across southern South Dakota and perhaps far northern Nebraska. Other isolated storms could develop late this afternoon near the stationary front located across Cherry and Sheridan counties. Overall the shear is weak...but effective shear does increase to near 30 kts to the north of the stationary front across far northern Nebraska due to backed easterly low-level flow. This could allow for some stronger storms to evolve near the SD/NE border region late this afternoon and evening. Farther south the mid-level flow is very weak (about 10 kts on morning LBF sounding). In addition mid-level temperatures are quite warm, and thunderstorm chances tonight quickly fade farther to the south towards I-80. Front will sag farther south tomorrow. It's location could be impacted by any southward moving outflow from tonight's storms across SD. So just where the front will be located is uncertain. Thought is the front will extend from near O'Neill to North Platte to Imperial by afternoon. Did increase storm chances to about 50 percent within this corridor during the late afternoon hours, but steered clear of likely pops due to the uncertainties. A good thermodynamic environment will exist in this area but shear is weak. High moisture levels could lead to some locally heavy rainfall in places Monday evening, especially if storms tend to train/develop across the same areas along and just north of the front. This seems possible as a southerly low level jet develops Monday evening and noses into the frontal zone. Otherwise not as hot Monday, with highs ranging from near 80F near the SD/NE border to 90F near and just ahead of the front across central into southwest Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 234 PM CDT Sun Jun 30 2019 Upper level ridging will remain across the Southern Plains through the upcoming week. It is forecasted to build northward some Tuesday into Wednesday, with the stationary front lifting back north into South Dakota. This could shift the higher thunderstorm chances northward into SD mid-week with highs approaching 90F once again. Late in the week and next weekend, it appears a leeward surface low will become established across northeast CO with moist southeast upslope flow across the region. Mid-level flow remains fairly weak, but at least scattered thunderstorms are possible across the region on the northern periphery of Southern Plains upper level ridging. Highs look to mostly be in the 80s for the upcoming Holiday weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Jun 30 2019 For the KLBF terminal: Expect scattered to broken high clouds to develop by late evening, persisting into Monday morning with ceilings ranging from 20000 to 25000 FT AGL. Low level wind shear will be possible once again overnight tonight as a low level jet develops from southwestern into portions of central Nebraska. For the KVTN terminal: Expect scattered clouds around 9000 FT AGL this afternoon with broken high clouds around 20000 FT AGL this evening. Some thunderstorms may form in the vicinity of the terminal, however the bulk of the activity will be northwest of the terminal. MVFR ceilings are possible late tonight with ceilings ranging from 1200 to 2000 FT AGL after 09z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for NEZ007-009-010- 026>029-037-038-059-071. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Buttler
Hazardous weather outlook, Jun 30, 2:17 PM MDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CDT Sun Jun 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CDT Sun Jun 30 2019 /217 PM MDT Sun Jun 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Dangerous heat and humidity will continue through mid evening roughly east of a line from North Platte to Naper where heat indices may reach 100 to 105 degrees. Thunderstorm chances will increase this evening across a large portion of western and north central Nebraska, generally north of a line from Ogallala, to Thedford, to Butte. A slight risk of severe thunderstorms exists north of a line from Alliance to Springview. Large hail and damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible on Monday with most of western and north central Nebraska being in a marginal risk for severe storms. The exception is Wheeler and southeastern Holt county where a slight risk exists. Thunderstorm chances continue for the remainder of the week with the main threat during the late afternoon and evening hours. Severe weather risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jun 30, 3:47 PM MDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 347 PM MDT Sun Jun 30 2019 NEZ023-302230- Grant NE- 347 PM MDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 430 PM MDT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Hyannis, or 26 miles north of Arthur, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hyannis, Swede Lake and Duluth. This includes the following highways... Highway 2 between mile markers 138 and 154. Highway 61 between mile markers 152 and 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4176 10194 4187 10205 4209 10186 4209 10153 TIME...MOT...LOC 2146Z 216DEG 12KT 4194 10187 CDC
Special weather statement, Jun 30, 4:08 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
408 PM MDT Sun Jun 30 2019
NEZ022-035-302245-
Arthur NE-Garden NE-
408 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN
COUNTIES UNTIL 445 PM MDT...
At 407 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lewellen, or 10 miles east of Oshkosh, moving north at
15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Adams Flats, Bluewater Battlefield State Historical Park, Rackett and
Bourquim Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4177 10226 4176 10206 4174 10206 4174 10185
4140 10197 4140 10205 4137 10206 4139 10227
TIME...MOT...LOC 2207Z 186DEG 12KT 4146 10214
Jurgensen/CDCSpecial weather statement, Jun 30, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
421 PM MDT Sun Jun 30 2019
NEZ023-302300-
Grant NE-
421 PM MDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 500
PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hyannis, or 22 miles north of Arthur, moving northeast
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hyannis, Whitman, Carr Lake, Pratt Lake and Duluth.
This includes the following highways...
Highway 2 between mile markers 143 and 164.
Highway 61 between mile markers 143 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central Nebraska.
LAT...LON 4196 10192 4209 10165 4209 10143 4192 10142
4179 10180
TIME...MOT...LOC 2220Z 236DEG 11KT 4190 10178
Jurgensen/CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:09 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 29, 8:10 PM MDT | Special Weather Statement | LBF | Grant, Sheridan | 65 min |
| Jun 29, 10:23 PM MDT | Special Weather Statement | LBF | Sheridan | 52 min |
| Jun 30, 3:47 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
| Jun 30, 4:08 PM MDT | Special Weather Statement | LBF | Garden | 37 min |
| Jun 30, 4:43 PM MDT | Special Weather Statement | LBF | Deuel | 47 min |
| Jun 30, 4:47 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
| Jun 30, 4:54 PM MDT | Special Weather Statement | LBF | Arthur | 51 min |
| Jun 30, 4:59 PM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Jun 30, 5:26 PM MDT | Areal Flood Advisory | LBF | Arthur, Garden, Grant | 83 min |
| Jun 30, 5:33 PM MDT | Special Weather Statement | LBF | Grant | 57 min |
| Jun 30, 5:35 PM MDT | Special Weather Statement | LBF | Keya Paha | 55 min |
| Jun 30, 5:47 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.